Fungal Infection Trust
1,588 members427 posts

Help: getting off antibiotics and steroids

Hello,

My name is Jennifer. I am from Montana, USA and moved to Alberta in 2015 when I married a Canadian teacher.

Prior to moving, I was a healthy, outdoors woman. Immediately after moving here, I became chronically, mysteriously unwell with many symptoms, including respiratory ailments, skin, sight, balance and digestive issues.

In May 2017, I found a moldy wall in the basement storage room adjacent to our bathroom. When that wall was opened up for inspection, I suddenly developed urgent, new symptoms-facial swelling, "intoxication," and numbness/tingling in face and limbs. Professional house mold tests revealed to be high levels of Aspergillus Penicillium and Stachybotrys in our house. We had to evacuate our house, and hire a professional mold remediation company.

We moved back into our clean-tested house after four months. Our Bible study had formed a rebuilding crew and covered the gutted floors with vinyl planking, and replaced the bathroom walls. It took about 6 months to recover from acute symptoms, and I'm slowly recovering from chronic symptoms.

The only doctor in this area with an understanding of toxic mold practices a homeopathic type Chinese medicine, and while I benefitted greatly from his wisdom on pathology, my body does not respond to homeopathy. So I have been following basic environmental doctors' protocols for the mitigation of toxic load.

I am currently experiencing side effects of an antibiotic prescribed for perioral dermatitis, an condition excaberbated by prescription steroid creams. I was given pimecrolimus cream instead, which has worked rapidly (makes sense- the skin appeared and felt more eczamatic than acne-like to me). My overworked, kind dermatologist does not recognize Mycotoxicosis and the chemical sensitivity that I have from it.

Current side effects from three weeks of Minocycline now include: chills, fever, blurry vision and fatigue. I was given a prescription for a replacement antibiotic: Erythromycin. However, after reading about it, I am wary of its many side effects. I have experienced moderate to serious side effects with every antibiotic prescription so far. My body still has inflammation- kidneys, liver and lungs still recovering.

A traditional medical professional second opinion is not available right now. The only traditional doctor that has knowledge on toxic mold exposure is far away and on vacation. The doctors in this town would likely either give me Prednisone or put me on another antibiotics, heedless of my toxic mold lab reports.

I am facing the dilemma of suddenly stopping an antibiotic, which is generally unadvisable (risking bacterial flare-up and possibly creating antibiotic resistance).

Has anyone here had some well-researched experience in dealing with antibiotics, side effects, and subsequent discontinued use while recovering from Aspergillus and Stachybotrus exposure?

I would appreciate hearing from you.

Thank you!

Jennifer

1 Reply
oldestnewest

Hello Jennifer

You describe an environmental exposure to moulds rather than an infection so I would of course say stick with the course of antibiotics to the end. Equally important is your tolerance of side effects with respect to your quality of life, so if they become intolerable consult your doctor for advice.

NB we run a support group for people with environmental exposure to moulds here facebook.com/groups/damphom...

Reply

You may also like...